MAUDE Adverse Event Report: RESPIRONICS, INC. ULTRAFILL OXYGEN DEVICE; GENERATOR, OXYGEN, PORTABLE

RESPIRONICS, INC. ULTRAFILL OXYGEN DEVICE; GENERATOR, OXYGEN, PORTABLE
Model Number 1057100
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging a cylinder separated from the ultrafill device.There was no report of patient harm or injury.The utlrafill device and cylinder were returned to the manufacturer for evaluation.The ultrafill device was tested and was found to operate to design specifications.The cylinder was tested and the fill fitting has separated from the post valve.This occurs when excessive force has been applied to tighten the fitting to the point the brass has fractured but not fully separated from the post valve.Visual inspection of the cylinder was completed by the manufacturer.The manufacturer found evidence of markings caused by a tool used for overtightening of the fitting.This occurred in the field, not during manufacturing.

Brand Name
ULTRAFILL OXYGEN DEVICE
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
RESPIRONICS, INC.
175 chastian meadows court
kennesaw GA 30144 3724
MDR Report Key6898008
Report Number1040777-2017-00031
Device Sequence Number705528
Product Code CAW
UDI-Device Identifier00606959032477
UDI-Public00606959032477
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091191
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1057100
Device Catalogue Number1057100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2017
Initial Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1